MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RIGIFLEX II; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION RIGIFLEX II; DILATOR, ESOPHAGEAL
Model Number M00554510
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Esophagus (2399)
Date of Event 12/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a rigiflex ii dilatation balloon was used in the esophagus during a procedure performed on (b)(6) 2023.During the procedure, the esophagus was perforated.The endoscopist believed that the perforation was caused by the rigid tip of the tube rather than by balloon inflation.This was a small and localized perforation.Note: boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Block h6: imdrf patient code e1022 is being used to capture the reportable event of perforation of the esophagus.
 
Event or Problem Description
It was reported to boston scientific corporation that a rigiflex ii dilatation balloon was used in the esophagus during a procedure performed on (b)(6) 2023.During the procedure, the esophagus was perforated.The endoscopist believed that the perforation was caused by the rigid tip of the tube rather than by balloon inflation.This was a small and localized perforation.Note: boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.The patient was 72 years old male.The perforation was then treated using few endo clips.The patient undergoes nothing by mouth (nbm) and on total parenteral nutrition (tpn) due to this event.The patient had an uneventful recovery and was discharged home after a week once the barium did not demonstrate any leak.
 
Additional Manufacturer Narrative
Block h6: imdrf patient code e1022 is being used to capture the reportable event of perforation of the esophagus.Imdrf impact code f08 is being used to capture the reportable event of prolonged hospitalization.Imdrf impact code f2303 is being used to capture the reportable event of medication required.Block h11: additional information: block a2 (age at time of event), block b5 (describe event or problem), block h6 (impact codes) have been updated.

Brand Name
RIGIFLEX II
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
CREGANNA MEDICAL S R L
metro free trade zone
building 3 c
heredia
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18499052
Report Number3005099803-2023-07133
Device Sequence Number20864382
Product Code PID
UDI-Device Identifier08714729719113
UDI-Public08714729719113
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K050232
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2024
Device Model NumberM00554510
Device Catalogue Number5451
Device Lot NumberC316128
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer01/17/2024
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale